MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84592
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used (b)(6) 2021 as the event date was not reported.
 
Event or Problem Description
It was reported that the microcatheter broke.A direxion fathom-16 system was selected for use in a coiling procedure.During the procedure, it was noted that the device broke in the middle of coiling.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
B3 - date of event: used (b)(6) 2021 as the event date was not reported.Device evaluated by mfr: the direxion microcatheter was returned to boston scientific for analysis.The device shaft was analyzed for any damage.The device shaft showed 1 fracture located 59cm from the hub.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.A fracture was confirmed.
 
Event or Problem Description

Brand Name
DIREXION FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12749234
Report Number2134265-2021-13778
Device Sequence Number4647901
Product Code KRA
UDI-Device Identifier08714729839613
UDI-Public08714729839613
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model Number84592
Device Catalogue Number84592
Device Lot Number0027706107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown